Ohio, 2006

Damaging Winds in Ohio, July 26, 2006

July 26, 2006 · NWS CLE · 3 events in 2 counties and zones

3 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$185,000
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before the first event at Jul 26, 1:48 PM EST, 3 hours 47 minutes earlier.

Area forecast discussion, Jul 26, 1:48 PM EST, 3 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OHIO
248 PM EDT WED JUL 26 2006

.SHORT TERM(TONIGHT THRU FRI NIGHT)...
LOOKS LIKE WARM AND POTENTIALLY WET WEATHER WILL BE THE RULE THE
REMAINDER OF THE WEEK.  AREA OF SHRA/TSRA CURRENTLY MOVING INTO NW
OH CONTS TO GRADUALLY WEAKEN.  THIS TREND WILL LIKELY CONT NEXT
COUPLE OF HOURS AS PRECIP MOVES INTO RELATIVELY STABLE AIR AS MID
AND HIGH LEVEL CLOUDS HAVE HELD TEMPS IN MID 80S.  HOWEVER...STILL
EXPECT MORE ACTIVITY TO SPROUT UP LATER THIS EVE AS DECENT LOW LEVEL
JET GETS SET UP JUST TO THE W.  AT THE SAME TIME...NICE VORT SEEN ON
WATER VAPOR IMAGERY WILL ROTATE ACROSS AREA.  NOT MUCH SFC
CONVERGENCE BUT SHEAR WILL INCR AS UPPER WAVE ARRIVES THUS EXPECTING
MAINLY MULTICELL ACTIVITY TO DEVELOP.  SUM STORMS COULD APPROACH
SEVERE LIMITS ESP WRN AREAS.  BIGGER CONCERN THO IS POTENTIAL
TRAINING OF ECHOS.  BOTH GFS/NAM PRINTING OUT COPIOUS AMOUNTS OF QPF
BUT STILL THINK THIS MAY BE A LITTLE OVERDONE.  AT ANY RATE...WILL
CONT WITH LIKELY POPS TONIGHT AND AGAIN FOR THU.  WILL CONT WITH
PRECIP IN THE FORECAST THRU FRI NIGHT WITH MOIST ATMOSPHERE AND
DEWPOINTS MAINLY IN THE MID AND UPPER 60S.  AGAIN WON/T BE MUCH IN
THE WAY OF SFC FORCING BUT THERE SHOULD BE ENOUGH LEFT OVER OUTFLOW
BOUNDARIES FLOATING AROUND TO INITIATE AT LEAST SCT STORMS.

HAVE LOWERED HI TEMPS THE NEXT COUPLE OF DAYS A TAD FROM PREVIOUS
FORECAST GIVEN AMOUNT OF CLOUDS AND PRECIP EXPECTED.  EVEN WITH FULL
SUN TEMPS WILL STRUGGLE GIVEN MOIST GROUND AND LEVEL OF GREENNESS
FROM RECENT HEAVY RAINS.

&&

.LONG TERM (SAT THRU WED)...
SUMMERLIKE PATTERN WILL CONT THRU THE END OF THE PERIOD.  TEMPS WILL
CONT TO AVERAGE ABOVE NORMAL WITH DEWPOINTS ALSO REMAINING FAIRLY
HIGH.  LATEST EXTENDED GUID NOW KEEPING QUASI STATIONARY BOUNDARY
FURTHER N THAN ADVERTISED BY EARLIER RUNS.  THIS OF COURSE WILL
RESULT IN ABOVE NORMAL TEMPERATURES MENTIONED ABOVE.  COULD SEE A
STRAY TSRA JUST ABOUT ANYTIME WITH THE WARM AND HUMID SWLY FLOW.
BUT...WILL CONFINE SMALL PRECIP CHANCES TO SAT AND SUN WHEN FRONTAL
BOUNDARY WILL BE THE CLOSEST.  WILL THEN TRY FOR DRY WX THE
REMAINDER OF THE PERIOD AS SFC RIDGE BUILDS IN FROM THE S.  COLD
FRONT WILL FINALLY APPROACH FORECAST AREA AT END OF THE PERIOD SO
PRECIP WILL AGAIN BE A THREAT JUST AFT PERIOD ENDS.
&&

.AVIATION (18Z-18Z)...
VIS SAT SHOWING NICE TRANSITION FROM HIGH CI ACROSS WESTERN AREAS TO
LOWER LEVEL CU ACROSS EASTERN HALF OF FORECAST AREA. EXPECTING HI
CLDS TO CONTINUE PUSHING INTO AREAS THROUGH THE AFTERNOON AND
EVENING. NOT EXPECTING MUCH ACTIVITY ACROSS THE AREA THROUGH THE
AFTERNOON...BUT EXPECTING SOME ACTIVITY ACROSS MI-IN TO GET INTO
WESTERN SITES AROUND 00Z. ONLY MADE SLIGHT ADJUSTMENTS TO TIMING
WITH ACTIVITY AS IT PUSHES THROUGH AREA THROUGH THE OVERNIGHT HOURS.
GUIDANCE INDICATING SOME FURTHER DEVELOPMENT OF ACTIVITY DURING THE
OVERNIGHT HOURS...SO CONTINUED WITH EXTENDED PERIODS OF TSRA AND -RA
W/REDUCED VSBYS FOR A PERIOD OF TIME DURING OVERNIGHT.

AS WEAK LOW PRESSURE PASSES THROUGH AREA DURING THUR WILL KEEP
PRECIP AND LOWER CEILINGS VSBYS THROUGH THE END OF FORECAST PERIOD.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
.OH...NONE.
.PA...NONE.

&&

SHORT TERM...KUBINA
LONG TERM...KUBINA
AVIATION...ABE
Hazardous weather outlook, Jul 26, 4:26 AM EST, 13 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
526 AM EDT WED JUL 26 2006

LEZ142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-089-
PAZ001>003-271100-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
MAUMEE BAY OH TO RENO BEACH OH BEYOND 5 NM OF SHORE-
RENO BEACH TO THE ISLANDS OH BEYOND 5 NM OF SHORE-
THE ISLANDS TO VERMILION OH BEYOND 5 NM OF SHORE-
VERMILION TO AVON POINT OH BEYOND 5 NM OF SHORE-
AVON POINT TO WILLOWICK OH BEYOND 5 NM OF SHORE-
WILLOWICK TO GENEVA-ON-THE-LAKE OH BEYOND 5 NM OF SHORE-GENEVA-ON-
THE-LAKE TO CONNEAUT OH BEYOND 5 NM OF SHORE-
CONNEAUT OH TO RIPLEY NY BEYOND 5 NM OF SHORE-LUCAS-WOOD-OTTAWA-
SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-
HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-
CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-
HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-
CRAWFORD PA-
526 AM EDT WED JUL 26 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...
NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND
NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A CHANCE THAT THUNDERSTORMS LATER THIS AFTERNOON INTO
TONIGHT MAY BE SEVERE...ESPECIALLY WEST OF A CLEVELAND TO
MANSFIELD LINE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

OUDEMAN

The radar

The Cleveland radar (KCLE), 154 km away, was scanning. The volume nearest the first event began at 22:36 UTC.

Open the radar archive at this moment

Event by event

3 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Wood

When
July 26, 5:35 PM EST to 6:00 PM EST
Where
Wood County, North Baltimore
Measured
50 kt (58 mph) estimated gust
Property damage
$75,000
Reported by
LAW ENFORCEMENT
Coordinates
41.183, -83.683

Numerous trees and power lines were reported down from North Baltimore east to the northwest side of Fostoria. Several power poles were snapped northwest of Fostoria, and a barn was damaged along State Route 199.

Thunderstorm Wind, Seneca

When
July 26, 6:00 PM EST to 6:10 PM EST
Where
Seneca County, Fostoria
Measured
50 kt (58 mph) estimated gust
Property damage
$75,000
Reported by
TRAINED SPOTTER
Coordinates
41.167, -83.400

Numerous trees were reported down throughout the city of Fostoria. Four houses and two cars sustained damage from trees falling on them. A restaurant in Fostoria had two walls knocked down causing considerable structural damage.

Thunderstorm Wind, Wood

When
July 26, 7:20 PM EST
Where
Wood County, Cygnet
Measured
50 kt (58 mph) estimated gust
Property damage
$35,000
Reported by
GENERAL PUBLIC
Coordinates
41.233, -83.650

Several large trees were reported down. A building was also displaced off of it's foundation causing considerable structural damage.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2006Every state in 2006This day in weather historyWarnings in Ohio, July 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5527466, 5527467, 5527468.